Blog

News of Possible Canadian Yaz Deaths Creates Storm of Comments

Posted by Rob Jenner on Jun 13, 2013 in Legal

First person horror stories about birth control pills Yaz and Yasmin have been lighting up the internet on the news that Canadian authorities suspect 23 deaths of young women from the products.

According to Health Canada, most of the documented deaths occurred suddenly from blood clots. More than half those who died were under 26, and the youngest was 14. The agency also reported 600 adverse reactions from the pills.

Many Yaz and Yasmin lawsuits have been filed against Bayer, who makes the pills, in U.S. courts alleging the company did not adequately test the pills for safety and also marketed them illegally giving misleading information.

Did you or a loved one have an adverse reaction to Yaz or Yasmin? Send us your stories by email. According to news sites, the following comments were posted on Facebook or Twitter:

  • “I was on Yasmin years ago and all of a sudden I would collapse during the day in excruciating pain in my stomach and chest… every single day for 3 months until I couldn’t take it anymore,” wrote arc en ciel. “I saw all sorts of doctors and specialists and kept asking, ‘Could it be the birth control pill causing this?’ to which all of them told me no way… a birth control pill wouldn’t cause these symptoms. I finally didn’t know what to do as they weren’t finding any other health concerns so I stopped taking Yasmin and within a couple days the horrible pains stopped.”
  • “One year ago May, I had a near impossible time breathing and the pain was beyond,” added ASampson. “After testing it was shown i had blood clots in my lungs. I was taking Yasmin for some time, I’m not over 35 nor do I or have I ever smoked!!!!!!!!”
  • “I used Yaz many years ago for several months to regulate my hormones,” shared wasongo. “I stopped when I noticed I was feeling periodic sharp pain in my chest for no apparent reason. I am a healthy woman who doesn’t smoke, and the only medication I was on was Yaz. I am very thankful I listened to my body and stopped taking Yaz on my own because several months after I stopped, news broke out about Yaz and increase risks of blood clots. Ladies, listened to your body, if something doesn’t feel right, then it’s likely something isn’t.”
  • “I reluctantly tried the brand for a short time,” explained generic username. “I did have a scare wherein I had to go get a test to see if I had a pulmonary embolism. I changed the pills after about 3 months. My instincts and care for myself was the only thing protecting me.”
  • “This is scary!” exclaimed jojo162. “I was prescribed Yazmin for 3 months and after that period of time I asked to switch because of the crazy mood swings and depression I felt while on Yazmin. Now I am so glad I stopped taking it, how awful for the families of the women that died.”
  • “I was on Yasmin for three years as was fine. Took a break for a couple years and was recently prescribed yaz… I was only on it for a month and a half and it made me crazy… I’m a young active female that doesn’t smoke. After signs from my body I knew I had to stop taking it. … Best advice it you know yourself better than anyone. Don’t let anyone make you feel like you need to be on something that doesn’t make you feel like yourself.” – Chelsey Mader

Trusted & Honored by:

  • US News Best Law Firms
  • Super Lawyers
  • AV Preeminent Lawyer Ratings
  • American Board of Trial Advocates
  • The Best Lawyers in America
  • International Society of Barristers
  • Trial Lawyer The Forum America's 25 most influential Law Firms